MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B5LT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/17/2024.D4: batch #: unk.Additional information was requested and the following was obtained: "the patient is recovering after re-operation to remove the tip of the trocar on (b)(6) 2024.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) yes.The tip of the trocar was detected via ultrasound in the subcutaneous tissue of the patient.This required re-operation on (b)(6) 2024." attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "what was the procedure? what is the surgeons experience with device? what was the anatomical position of this specific port? is it possible the trocar point made contact with the ribs upon insertion? were there any other intra op complications? were any deficiencies noticed before or during device use? was there excessive torquing of the instrument? what instruments were passed through the trocar? does the account use reprocessed trocars or does the account reprocess the trocars in house at the account? what is the current patient status? will device be returning for analysis? if it has been shipped, please provide tracking information." an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the tip of the trocar broke off inside the patient or within the packaging.Not able to retrieve the tip inside the patient but will if discovered later on or if patient experiences post-op issues.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/28/2024.D4: batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "it was stated that the account uses stryker reprocessed devices.Was the device used in this event reprocessed?" additional information was requested and the following was obtained: "¿what was the procedure? lap chole ¿what is the surgeons experience with device? several years of experience.¿what was the anatomical position of this specific port? unknown.¿is it possible the trocar point made contact with the ribs upon insertion? unknown.¿were there any other intra op complications? n/a ¿were any deficiencies noticed before or during device use? no ¿was there excessive torquing of the instrument? no ¿what instruments were passed through the trocar? grasper ¿does the account use reprocessed trocars or does the account reprocess the trocars in house at the account? yes- stryker reprocessed ¿what is the current patient status? recovered ¿will device be returning for analysis? if it has been shipped, please provide tracking information.No".An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/16/2024.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event and is being considered not reportable.Additional information was requested and the following was obtained: "yes, the device used in this event was discovered to be a stryker reprocessed trocar.".

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19127283
Report Number3005075853-2024-03009
Device Sequence Number8283759
Product Code GCJ
UDI-Device Identifier10705036001225
UDI-Public10705036001225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB5LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/14/2024
06/18/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/28/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown